MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a "white hair" was found on a cook cervical ripening balloon w/stylet.The device did not make patient contact.Another device was used to complete the procedure.No adverse effect to the patient was reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction h6: annex g.Event description: as reported, a "white hair" was found on a cook cervical ripening balloon w/stylet.The device did not make patient contact.Another device was used to complete the procedure.No adverse effect to the patient was reported.Investigation evaluation: reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned for evaluation in opened packaging.Biomatter and hair can be seen at the distal tip on both balloons.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the complaint device lot records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.The device is provided with instructions for use which state, "upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided and inspection of the returned device, cook confirmed that foreign matter was inside the packaging.Cook concluded that a manufacturing event contributed to this incident as well as a quality control deficiency.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15908271
Report Number1820334-2022-01805
Device Sequence Number17650884
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)240315(10)13823533
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberN/A
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13823533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown